Morning all, i had my first chemo (FEC) on friday so am now on day 4. I have religiously been taking all the anti-sickness meds as told & so far have not been sick & have had just a tiny bit of queasiness. Tomorrow the nurse says im to come off the meds & im wondering if the sickness will kick in then. Did u feel much worse after stopping your meds, i can take the Buccastem if needed but that doesnt seem much after the concoction i have been taking. x
I have no advice as im not there yet, someone very wise will be along soon im sure.
Just wanted to say im glad you havent felt too bad on FEC. This is what i am having very shortly (awaiting start date) so i hope to follow suit with little SE :o)
firstly, I’m so glad you’ve taken your meds as told - it is honestly the best thing. I met people - some of them nurses - who thought they knew better and ended up very sick. A few people still get sick even with the meds but there are ways that this can be managed if people tell their oncs.
Do you know, I think the meds control they offer is actually pretty sophisticated and well tested. I never falt sick during my chemo at all - yes I was lucky, but also the doses and durations of anti-sickness meds are well tried and tested.
What I got was heartburn and some discomfort eating, but once I told my onc he presecribed losec for each cycle and I was fine.
Hopefully you will soon find the FEC-flop passing (if you’ve had it, I think most of us do) and start to feel more like yourself.
‘FEC-Flop’ lol, that made me laugh Revcat. I do feel a bit floppy today if that’s what it is. I am so paranoid about being sick that i’ll take anything they give me. No heartburn yet, im eating small amounts little & often which i think is helping me as well, nothing worse than feeling bloated after a big meal.
Clare, i hope u follow suit too, so far this has been ok & nothing as bad as i had imagined, still not nice but as they say it’s 'doable’Just hope it stays that way.
I had no problems once I stopped taking the tablets. First few days are the most sicky. Hope your side effects are small and Wu continue ok. I found one of the tablets dried up saliva.
I managed to get through chemo without feeling too queasy, but a couple of learning points were, don’t eat big meals, but also don’t let your stomach get empty. Both these things made me feel like I was going to be sick. With the big meal I was trying to be polite, as I was round a friends and hate to leave food on my plate, but made me feel awful later.
I had the steroids and metoclopromide, which they said just to reduce the dose as I felt able, and that it didn’t matter if I took it the whole way through. I found 2 tablets every meal initially then reduced to 1 for about 5 days in total.
I also got heartburn, but was prescribed lanzoprazole, which dealt with that.
Hope you feel OK as you come off the meds, but if you don’t then let them know.
When I was on FEC I only had anti-sickness meds for 3 days each time and that was fine. On the last cycle tho I suddenly felt queasy after day 5 for about 12 hours - wasn’t too bad tho.
can someone offer me some advice please i have been looking everywhere but cant find an answer…im 4 days after my 2nd FEC and my eyesight is terrible…really blurry…i wear glasses to drive n watch tv but they are even not helping…is this a permanent thing or a side effect? should i go get my eyes retested or will they go back…or are they gonna change everytime i have chemo and gonna cost me a fortune in new lenses everymonth???..sorry if this is a silly question but if i dont ask i wont know…xx
my eyes are not watery or dry or itchy (which is all i seem to be getting when i look for info)
have you been given any fact sheets by your onc/BCN? I just checked and Cancer Reseach UK and MacMillan leaflets mention blurered vision (BCC one doesn’t seem to) and say to mention it to your doctor to get eyedrops.
Hope you can get it sorted quickly, sounds rotten, but hopefully temporary.
i seem to be getting the same answer when im looking but it seems to be related to dry n itchy eyes…bit late to ring now aint it …so will try inthe morning…thanx again…xx